Citation: Lucy. "They Said it was Non-Addictive: An Experience with Seroxat Paroxetine (exp5764)". Erowid.org. Mar 20, 2001. erowid.org/exp/5764
My doctor told me that this medication was non-addictive. Even when I described the physical and mental effects I was experiencing from withdrawl, she insisted that this was due only to the bodies struggle to rid itself of a chemical. If this is not addiction then what is? It soon became obvious to me that, after taking the pills for a month, the patient knows far more about them that the doctor and they are, in effect, on their own.
Two weeks ago I took my last half-tablet after gradually reducing the amount I was taking. The side-effects I have experienced are as follows:
1. Panic attacks far worse than I experienced before going onto the drug.
2. disorientation and trouble keeping my balance.
3. Involuntary crying and the feeling that I cannot cope with the slightest problem.
4. Depression and sleeplessness.
5. Stomach cramps and sickness.
6. Dizziness when standing up.
7. Tiredness and mood swings.
I am posting this message because the withdrawl of this so-called non-addictive drug makes you feel as though this is the 'normal' state the patient is returning to. As though this disorientation, that makes you feel 'crazy' and out-of-touch with the world is how you are going to feel forever. But this is not the case as i am realising as the time since taking my last tablet increases. My father took Vallium in the sixties and was told at the time it was a non-addictive drug. This is now obviously not the case and I wonder if, in time, the same might be true of paroxetine. The withdrawl effects are severe enough to warrant further tests I'm sure.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center for permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.